Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having ear pain. Prescribed amoxicillan for ear infection. Should I continue?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5372 Questions
I went to my urgent care center on Friday afternoon with some ear pain. I was perscribed 500mg amoxicillan for an ear infection. It has been almost 4 days now and it seems the pain may be getting worse? I am not sure if i should just continue to amoxicillan or go back? Any thoughts? Thanks!
Posted Mon, 15 Jul 2013 in Ear, Nose and Throat Problems
Answered by Dr. Grzegorz Stanko 53 minutes later

Thank you for the query.

Amoxicilline is not the best choice if its about XXXXXXX ear infection. Generally this is a very good antibiotic, however it can not reach bones and other tissues in the XXXXXXX ear (this is called antibiotic penetration). Moreover after 4 days of antibiotic usage, the symptoms should gradually get better. If not, another antibiotic should be prescribed.

I suggest you to visit your doctor (or ER) once again. You should be prescribed with Clindamicine 300 mg 3x1 and Diclophenac 50 mg twice a day (for the pain).

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor